Alert archive / South Carolina / Ice Storm Warnings in 2007
Ice Storm Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this ice storm warning at Jan 18, 2007, 1:32 AM EST for 5 counties in South Carolina. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2007, 1:32 AM EST (06:32 UTC)
- Expired
- Jan 18, 2007, 8:35 AM EST
- In force
- 7 hr
- Issued by
- NWS Charleston, SC
Counties Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 484 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KCHS 180638 WSWCHS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 137 AM EST THU JAN 18 2007 SCZ040-042>045-181500- /O.UPG.KCHS.ZR.Y.0001.000000T0000Z-070118T1500Z/ /O.NEW.KCHS.IS.W.0001.070118T0632Z-070118T1500Z/ ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INCLUDING THE CITIES OF...ALLENDALE...HAMPTON...WALTERBORO... ST. GEORGE...SUMMERVILLE...MONCKS CORNER 137 AM EST THU JAN 18 2007 ...ICE STORM WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS UPGRADED THE FREEZING RAIN ADVISORY TO AN ICE STORM WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE RAIN THAT HAS DEVELOPED OVER THE AREA HAS BEEN MIXED WITH SLEET AT TIMES SINCE LAST EVENING. WHILE THE CHANCE OF SLEET WILL DIMINISH DURING THE EARLY MORNING HOURS...TEMPERATURES NEAR OR BELOW FREEZING AT THE SURFACE WILL RESULT IN THE DEVELOPMENT OF FREEZING RAIN THROUGH THE MID MORNING HOURS. ICE ACCUMULATIONS AROUND ONE QUARTER OF AN INCH ARE POSSIBLE BY MID MORNING THURSDAY...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWERLINES. SOME ICE ACCUMULATION IS ALSO POSSIBLE ON AREA ROADWAYS...MAINLY ON ELEVATED BRIDGES AND OVERPASSES. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL EXTREMELY DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$ SCZ050-181500- /O.EXA.KCHS.ZR.Y.0001.070118T0600Z-070118T1500Z/ CHARLESTON- INCLUDING THE CITY OF...CHARLESTON 137 AM EST THU JAN 18 2007 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE RAIN THAT HAS DEVELOPED OVER THE AREA HAS BEEN MIXED WITH SLEET AT TIMES SINCE LAST EVENING. WHILE THE CHANCE OF SLEET WILL DIMINISH DURING THE EARLY MORNING HOURS...TEMPERATURES NEAR OR BELOW FREEZING AT THE SURFACE WILL RESULT IN THE DEVELOPMENT OF FREEZING RAIN WELL INLAND THROUGH THE MID MORNING HOURS. ICE ACCUMULATIONS UP TO 2/10 OF AN INCH ARE POSSIBLE WELL INLAND BY MID MORNING THURSDAY...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWERLINES. SOME ICE ACCUMULATION IS ALSO POSSIBLE ON AREA ROADWAYS...MAINLY ON ELEVATED BRIDGES AND OVERPASSES. LOCATIONS MOST SUSCEPTIBLE TO FREEZING RAIN INCLUDE THOSE AREAS NEAR SUMMERVILLE...LICOLNVILLE...LADSON AND NORTH CHARLESTON. ICE ACCUMULATION IS NOT EXPECTED IN DOWNTOWN CHARLESTON OR OTHER AREAS ADJACENT TO THE INTRACOASTAL WATERWAY. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING... ESPECIALLY ON BRIDGES AND OVERPASSES. ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION AND AVOID SUDDEN STOPS OR ACCELERATIONS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$ GAZ087-088-099>101-SCZ047-181500- /O.CON.KCHS.ZR.Y.0001.000000T0000Z-070118T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...RIDGELAND 137 AM EST THU JAN 18 2007 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... THE RAIN THAT HAS DEVELOPED OVER THE AREA HAS BEEN MIXED WITH SLEET AT TIMES SINCE LAST EVENING. WHILE THE CHANCE OF SLEET WILL DIMINISH DURING THE EARLY MORNING HOURS...TEMPERATURES NEAR OR BELOW FREEZING AT THE SURFACE WILL RESULT IN THE DEVELOPMENT OF FREEZING RAIN ACROSS PORTIONS OF THE AREA THROUGH THE MID MORNING HOURS. ICE ACCUMULATIONS UP TO 2/10 OF AN INCH ARE POSSIBLE BY MID MORNING THURSDAY...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWERLINES. SOME ICE ACCUMULATION IS ALSO POSSIBLE ON AREA ROADWAYS...MAINLY ON ELEVATED BRIDGES AND OVERPASSES. LOCATIONS MOST SUSCEPTIBLE TO FREEZING RAIN INCLUDE THOSE AREAS ALONG AND NORTH OF A LINE FROM RIDGELAND SOUTH CAROLINA AND CONTINUING TO SPRINGFIELD...STATESBORO AND METTER GEORGIA. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING... ESPECIALLY ON BRIDGES AND OVERPASSES. ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION AND AVOID SUDDEN STOPS OR ACCELERATIONS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$ JAQ
3 follow-up statements
000 WWUS42 KCHS 180958 WSWCHS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 458 AM EST THU JAN 18 2007 SCZ040-042>045-181500- /O.CON.KCHS.IS.W.0001.000000T0000Z-070118T1500Z/ ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INCLUDING THE CITIES OF...ALLENDALE...HAMPTON...WALTERBORO... ST. GEORGE...SUMMERVILLE...MONCKS CORNER 458 AM EST THU JAN 18 2007 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... WIDESPREAD RAIN ACROSS THE AREA HAS SHOWN INDICATIONS OF CHANGING OVER TO FREEZING RAIN. TEMPERATURES NEAR OR BELOW FREEZING AT THE SURFACE WILL RESULT IN THE DEVELOPMENT OF FREEZING RAIN THROUGH THE MID MORNING HOURS. ICE ACCUMULATIONS AROUND ONE QUARTER OF AN INCH ARE POSSIBLE BY MID MORNING THURSDAY...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWER LINES. SOME ICE ACCUMULATION IS ALSO POSSIBLE ON AREA ROADWAYS...MAINLY ON ELEVATED BRIDGES AND OVERPASSES. THE HEAVIEST ICE ACCUMULATIONS CAN BE EXPECTED ALONG AND NORTH OF A LINE FROM MONCKS CORNER TO RIDGEVILLE TO WALTERBORO TO HAMPTON TO MARTIN...WHERE 2/10 TO 1/4 INCH OF ICING MAY OCCUR. THOSE AREAS SOUTH OF THAT LINE CAN EXPECT 1/10 TO 2/10 OF AN INCH OF ICING. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. IF YOU MUST DRIVE...USE EXTREME CAUTION. REDUCE SPEEDS AND LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORISTS AHEAD OF YOU. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BREAKS OR ACCELERATIONS AND BE ESPECIALLY CAUTIOUS ON BRIDES AND OVERPASSES. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$ GAZ087-088-099>101-SCZ047-050-181500- /O.CON.KCHS.ZR.Y.0001.000000T0000Z-070118T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-INLAND JASPER- CHARLESTON- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...RIDGELAND...CHARLESTON 458 AM EST THU JAN 18 2007 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... WIDESPREAD RAIN ACROSS THE AREA HAS SHOWN INDICATIONS OF CHANGING OVER TO FREEZING RAIN. TEMPERATURES NEAR OR BELOW FREEZING AT THE SURFACE WILL RESULT IN THE DEVELOPMENT OF FREEZING RAIN THROUGH THE MID MORNING HOURS. ICE ACCUMULATIONS AROUND ONE QUARTER OF AN INCH ARE POSSIBLE BY MID MORNING THURSDAY...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWER LINES. SOME ICE ACCUMULATION IS ALSO POSSIBLE ON AREA ROADWAYS...MAINLY ON ELEVATED BRIDGES AND OVERPASSES. ICE ACCUMULATIONS OF 1/10 TO 2/10 OF AN INCH ARE POSSIBLE BY MID MORNING THURSDAY...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWER LINES. SOME ICE ACCUMULATION IS ALSO POSSIBLE ON AREA ROADWAYS...MAINLY ON ELEVATED BRIDGES AND OVERPASSES. IN CHARLESTON COUNTY...AREAS MOST SUSCEPTIBLE TO FREEZING RAIN INCLUDE THOSE COMMUNITIES NEAR THE COUNTY BORDERS OF BERKELEY AND DORCHESTER COUNTIES...INCLUDING THE LADSON...SUMMERVILLE... LINCOLNVILLE AND RAVENEL AREAS. ELSEWHERE IN THE ADVISORY AREA...LOCATIONS MOST SUSCEPTIBLE TO FREEZING RAIN INCLUDE THOSE AREAS ALONG AND NORTH OF A LINE FROM RIDGELAND SOUTH CAROLINA AND CONTINUING TO SPRINGFIELD... STATESBORO AND METTER GEORGIA. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING...ESPECIALLY ON BRIDGES AND OVERPASSES. ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION AND AVOID SUDDEN STOPS OR ACCELERATIONS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$ JPC
000 WWUS42 KCHS 180959 CCA WSWCHS URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 458 AM EST THU JAN 18 2007 SCZ040-042>045-181500- /O.CON.KCHS.IS.W.0001.000000T0000Z-070118T1500Z/ ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INCLUDING THE CITIES OF...ALLENDALE...HAMPTON...WALTERBORO... ST. GEORGE...SUMMERVILLE...MONCKS CORNER 458 AM EST THU JAN 18 2007 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... WIDESPREAD RAIN ACROSS THE AREA HAS SHOWN INDICATIONS OF CHANGING OVER TO FREEZING RAIN. TEMPERATURES NEAR OR BELOW FREEZING AT THE SURFACE WILL RESULT IN THE DEVELOPMENT OF FREEZING RAIN THROUGH THE MID MORNING HOURS. ICE ACCUMULATIONS AROUND ONE QUARTER OF AN INCH ARE POSSIBLE BY MID MORNING THURSDAY...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWER LINES. SOME ICE ACCUMULATION IS ALSO POSSIBLE ON AREA ROADWAYS...MAINLY ON ELEVATED BRIDGES AND OVERPASSES. THE HEAVIEST ICE ACCUMULATIONS CAN BE EXPECTED ALONG AND NORTH OF A LINE FROM MONCKS CORNER TO RIDGEVILLE TO WALTERBORO TO HAMPTON TO MARTIN...WHERE 2/10 TO 1/4 INCH OF ICING MAY OCCUR. THOSE AREAS SOUTH OF THAT LINE CAN EXPECT 1/10 TO 2/10 OF AN INCH OF ICING. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. IF YOU MUST DRIVE...USE EXTREME CAUTION. REDUCE SPEEDS AND LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORISTS AHEAD OF YOU. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BREAKS OR ACCELERATIONS AND BE ESPECIALLY CAUTIOUS ON BRIDES AND OVERPASSES. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$ GAZ087-088-099>101-SCZ047-050-181500- /O.COR.KCHS.ZR.Y.0001.000000T0000Z-070118T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-INLAND JASPER- CHARLESTON- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...RIDGELAND...CHARLESTON 458 AM EST THU JAN 18 2007 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... WIDESPREAD RAIN ACROSS THE AREA HAS SHOWN INDICATIONS OF CHANGING OVER TO FREEZING RAIN. TEMPERATURES NEAR OR BELOW FREEZING AT THE SURFACE WILL RESULT IN THE DEVELOPMENT OF FREEZING RAIN THROUGH THE MID MORNING HOURS. ICE ACCUMULATIONS OF 1/10 TO 2/10 OF AN INCH ARE POSSIBLE BY MID MORNING THURSDAY...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWER LINES. SOME ICE ACCUMULATION IS ALSO POSSIBLE ON AREA ROADWAYS...MAINLY ON ELEVATED BRIDGES AND OVERPASSES. IN CHARLESTON COUNTY...AREAS MOST SUSCEPTIBLE TO FREEZING RAIN INCLUDE THOSE COMMUNITIES NEAR THE COUNTY BORDERS OF BERKELEY AND DORCHESTER COUNTIES...INCLUDING THE LADSON...SUMMERVILLE... LINCOLNVILLE AND RAVENEL AREAS. ELSEWHERE IN THE ADVISORY AREA...LOCATIONS MOST SUSCEPTIBLE TO FREEZING RAIN INCLUDE THOSE AREAS ALONG AND NORTH OF A LINE FROM RIDGELAND SOUTH CAROLINA AND CONTINUING TO SPRINGFIELD... STATESBORO AND METTER GEORGIA. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING...ESPECIALLY ON BRIDGES AND OVERPASSES. ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION AND AVOID SUDDEN STOPS OR ACCELERATIONS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$ JPC
000 WWUS42 KCHS 181335 WSWCHS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 834 AM EST THU JAN 18 2007 SCZ040-042>045-181445- /O.CAN.KCHS.IS.W.0001.000000T0000Z-070118T1500Z/ ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INCLUDING THE CITIES OF...ALLENDALE...HAMPTON...WALTERBORO... ST. GEORGE...SUMMERVILLE...MONCKS CORNER 834 AM EST THU JAN 18 2007 ...ICE STORM WARNING IS CANCELLED... TEMPERATURES HAVE RISEN ABOVE FREEZING IN THE WARNING AREA...THEREFORE THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE ICE STORM WARNING. THERE STILL MAY BE A FEW SLICK SPOTS IN AREAS THAT RECEIVED ICING OVERNIGHT...SO USE EXTRA CAUTION WHILE TRAVELING THIS MORNING. PLEASE REPORT ANY ICING THAT OCCURRED OVERNIGHT TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1-888-383-2024. $$ GAZ087-088-099>101-SCZ047-050-181445- /O.CAN.KCHS.ZR.Y.0001.000000T0000Z-070118T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-INLAND JASPER- CHARLESTON- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...RIDGELAND...CHARLESTON 834 AM EST THU JAN 18 2007 ...FREEZING RAIN ADVISORY IS CANCELLED... TEMPERATURES HAVE RISEN ABOVE FREEZING IN THE ADVISORY AREA...THEREFORE THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FREEZING RAIN ADVISORY. PLEASE REPORT ANY ICING THAT OCCURRED OVERNIGHT TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1-888-383-2024. $$
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this ice storm warning went out at Jan 17, 10:54 PM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Jan 17, 10:54 PM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO
NATIONAL WEATHER SERVICE CHARLESTON SC
1054 PM EST WED JAN 17 2007
.SHORT TERM /OVERNIGHT/...
A WEDGE OF HIGH PRESSURE PERSISTS INLAND THIS THIS EVENING...WHILE A
COASTAL TROUGH BEGINS TO STRENGTHEN OFFSHORE. STRONG ISENTROPIC LIFT
OVER THE BOUNDARY HAS ALLOWED RAIN TO BECOME WIDESPREAD OVER THE
FORECAST AREA WITHIN THE PAST SEVERAL HOURS...THIS IN SPITE OF
RATHER LARGE TEMPERATURE-DEWPOINT SPREADS /15-20F/ WHICH WERE IN
PLACE AT THE TIME THE RAIN BEGAN.
THE 00Z KCHS SOUNDING SHOWS A RATHER DEEP AREA OF SUB-FREEZING WET
BULB TEMPERATURES /GENERALLY FROM ABOUT 850-1000 MB/...WITH THE KCHS
OBSERVATION INDICATING A SURFACE WET BULB TEMPERATURE OF AROUND 34.
ELSEWHERE...SURFACE WET BULB TEMPERATURES RANGE FROM NEAR FREEZING
IN FAR INLAND PORTIONS OF THE FORECAST AREA...TO THE MID 30S NEAR
THE COAST AND IN SOUTHERN AREAS. AS A RESULT...SLEET IS A
POSSIBILITY FOR SEVERAL HOURS LATE THIS EVENING INTO THE EARLY
OVERNIGHT HOURS...EVEN AS FAR EAST AS U.S. 17 IN SOUTH CAROLINA TO
AS FAR SOUTH AS S.R. 144 IN GEORGIA. WARM AIR ADVECTION ABOVE 1000
MB WILL THEN DECREASE THE POTENTIAL FOR SLEET OVERNIGHT...BUT A
SMALL LAYER OF NEAR FREEZING TEMPERATURES AT THE SURFACE WILL STILL
LIKELY RESULT IN FREEZING RAIN ACROSS THE AREAS WHERE THE FREEZING
RAIN ADVISORY IS CURRENTLY IN EFFECT.
A QUICK GLANCE AT THE 00Z NAM IS A CAUSE FOR SOME CONCERN...WITH
MODEL SOUNDINGS TRENDING COLDER BELOW 1000 MB DURING THE EARLY
OVERNIGHT HOURS. IN ADDITION...THE NAM HAS INCREASED THE QPF ACROSS
INLAND AREAS...TO AROUND .40 INCHES FROM 06-12Z. IT IS STILL
UNCERTAIN HOW MUCH OF THIS WILL FALL AS LIQUID AND HOW MUCH WILL
FREEZE...AND HAVE CONSIDERED RAISING THE ADVISORY TO A WINTER STORM
OR ICE STORM WARNING. HOWEVER...WITH THE MODELS STILL INSISTING THAT
SURFACE WET BULB TEMPERATURES WILL INCREASE OVERNIGHT DUE TO THE
STRONG WARM AIR ADVECTION ALOFT...I DID NOT HAVE ENOUGH CONFIDENCE
TO MAKE ANY CHANGES TO THE CURRENT ADVISORY. HOWEVER...IF THE MODELS
ARE UNDERESTIMATING THE STRENGTH OF THE WEDGE...THEN ICING CONCERNS
COULD BE A GREATER CONCERN. WE WILL CONTINUE TO MONITOR THROUGH THE
NIGHT.
&&
.MARINE...
A TIGHT SURFACE PRESSURE GRADIENT PERSISTS OFFSHORE DUE TO A
DEVELOPING COASTAL TROUGH AND A STRONG WEDGE OF HIGH PRESSURE
INLAND. AS A RESULT...HAVE EXTENDED THE GALE WARNING THROUGH MUCH OF
THE OVERNIGHT HOURS FOR THE OUTER GEORGIA WATERS AND KEPT THE SMALL
CRAFT ADVISORY IN PLACE ELSEWHERE. WINDS SHOULD GRADUALLY DIMINISH
LATE TONIGHT AND MORE SO ON THURSDAY AS THE TROUGH SHIFTS NEAR OR
OVER THE WATERS. NO CHANGES TO THE FORECAST SEAS.
&&
.TIDES/BEACH EROSION/HIGH SURF...WILL CONTINUE WITH THE HIGH SURF
ADVISORY AS SEAS STILL ARE EXPECTED TO BE AS HIGH AS 8 OR 9 FT
ACROSS THE SRN 2/3 OF THE FCST AREA TONIGHT/EARLY THU. SHOULD WINDS
TIP ENOUGH TO THE NE ACROSS THE NRN MOST WATERS WE MAY NEED TO
INITIATE HIGH SURF THERE AS WELL. WILL CONTINUE TO MONITOR.
WITH THE PERSISTENT STRONG ONSHORE FETCH AND THE LARGE SEAS...BEACH
EROSION WILL CONTINUE TO BE OF CONCERN. THIS COULD BE FURTHER
AGGRAVATED BY THE RISING TIDE LEVELS...AND WILL CONTINUE TO MONITOR
FOR POSSIBLE SHALLOW COASTAL FLOODING NEAR THE HIGH TIDE EARLY
THU...ESP SINCE IT WILL COME IN LINE WITH STEADY RAINS.
&&
.AVIATION /04Z-00Z/...
CONDITIONS WILL CONTINUE TO DETERIORATE AT BOTH TERMINALS...WITH IFR
CONDITIONS POSSIBLE BY LATE TONIGHT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FREEZING RAIN ADVISORY FROM 1 AM TO 10 AM EST THU FOR
GAZ087-088-099>101.
HIGH SURF ADVISORY UNTIL 7 AM EST THU FOR GAZ117-119-139-141.
SC...FREEZING RAIN ADVISORY FROM 1 AM TO 10 AM EST THU FOR
SCZ040-042>045-047.
HIGH SURF ADVISORY UNTIL 7 AM EST THU FOR SCZ048-051.
MARINE...GALE WARNING AMZ374.
SMALL CRAFT ADVISORY AMZ330-350-352-354.
&&
JAQHazardous weather outlook, Jan 17, 5:50 PM EST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 550 PM EST WED JAN 17 2007 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-181100- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 550 AM EST WED JAN 17 2007 ...FREEZING RAIN ADVISORY IN EFFECT FOR FAR INLAND AREAS LATE TONIGHT AND THURSDAY MORNING... ...GALE WARNING IN EFFECT FOR THE OUTER GEORGIA WATERS EARLY TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .WINTER WEATHER...A FREEZING RAIN ADVISORY IS IN EFFECT LATE TONIGHT ACROSS FAR INLAND SECTIONS OF SOUTHEAST GEORGIA AND APPROXIMATELY BEYOND 20 MILES INLAND FROM THE IMMEDIATE COAST IN SOUTHEAST SOUTH CAROLINA. ICE ACCUMULATIONS TONIGHT WILL REACH UP TO 1/10 INCH. REFER TO THE LATEST WINTER WEATHER MESSAGE FOR ADDITIONAL DETAILS. .RIVER FLOODING...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR MODERATE FLOODING ON THE LOWER SANTEE RIVER NEAR JAMESTOWN. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .HIGH SURF/BEACH EROSION...A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH TONIGHT FOR COASTAL LOCATIONS SOUTH OF EDISTO BEACH. BEACH EROSION IS POSSIBLE ACROSS ALL OF THE COASTAL AREAS. REFER TO THE LATEST COASTAL HAZARD MESSAGE FOR ADDITIONAL INFORMATION. .MARINE...A GALE WARNING IS IN EFFECT FOR THE OUTER GEORGIA WATERS THROUGH 10 PM EST. REFER TO THE LATEST MARINE WEATHER STATEMENT AND COASTAL WATERS FORECAST FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .WINTER WEATHER...A FREEZING RAIN ADVISORY IS IN EFFECT THURSDAY MORNING FOR MANY INLAND AREAS. TOTAL ICE ACCUMULATIONS UP TO 2/10 INCH ARE POSSIBLE IN THE ADVISORY AREA. REFER TO THE LATEST WINTER WEATHER MESSAGE FOR ADDITIONAL DETAILS. .HIGH SURF/BEACH EROSION...A HIGH SURF ADVISORY REMAINS IN EFFECT INTO EARLY THURSDAY MORNING FOR COASTAL LOCATIONS SOUTH OF EDISTO. BEACH EROSION IS POSSIBLE ACROSS ALL OF THE COASTAL AREAS THROUGH THURSDAY. REFER TO THE LATEST COASTAL HAZARD MESSAGE FOR ADDITIONAL INFORMATION. .RIVER FLOODING...FLOODING WILL CONTINUE ON THE LOWER SANTEE RIVER NEAR JAMESTOWN THROUGH THE UPCOMING WEEK. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. HOWEVER...ANY REPORTS OF ICING LATE TONIGHT THROUGH TOMORROW MORNING WOULD BE GREATLY APPRECIATED. IN ADDITION...WE WOULD APPRECIATE ANY REPORTS OF BEACH EROSION. 33
Nearby
Ice Storm Warnings in South Carolina, 2007Every ice storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.